Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 288, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 23, 2004, 4:15 PM CDT for Stoddard County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2004, 4:15 PM CDT (21:15 UTC)
- Expired
- Jul 23, 2004, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:15 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 23, 4:15 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 415 PM CDT FRI JUL 23 2004 .DISCUSSION... WITH NORTH TO NERLY WINDS PREVAILING AT THE SFC ACROSS THE FCST AREA...THE PRESUMPTION CAN BE MADE THAT THE SFC COLD FRONT MADE IT ALL THE WAY THRU. HOWEVER...THE COOLER DRIER AIR HAS HAD TROUBLE MIXING AT THE SFC...SINCE SFC DEWPOINTS WERE STILL IN THE 70S IN MID AFTN. SHWS AND A FEW TSTMS WERE LINED UP WEST/EAST ACROSS THE FCST AREA AND GENERALLY MOVING SOUTH AS A WHOLE. THIS CONVECTION WAS DUE TO SOME LINGERING INSTABILITY /SBCAPE OF AROUND 3000J/KG IN THE SOUTH/ AND IMPULSES IN THE QUASIZONAL 500MB FLOW. WIND FIELDS WERE NOT FAVORABLE FOR WDSPRD SVR WX. THE MAIN THREAT THIS AFTN WILL BE FROM HEAVY RAINFALL. AS SFC HIGH PRESSURE CONTINUES TO SWING DOWN INTO THE NORTH CNTRL U.S...HELPED ALONG BY A LONGWAVE 500MB TROF...COOL DRY AIR WILL MAKE ITS PRESENCE KNOWN HERE STARTING TONIGHT WITH LOWS WELL INTO THE 60S AND A FINALLY A CESSATION TO THE SHWS/TSTMS. ETA/GFS BOTH SHOW AN INVERTED TROF FORMING OVER NRN TX AND OK OVER THE WEEKEND AND MOVING EAST TOWARD THE FCST AREA. THIS FEATURE WILL BE SHEARED OUT BY A DIGGING/DEEPENING 500MB TROF MOVING ACROSS THE COUNTRYS MIDSECTION. IT SEEMS GFS IS A BIT OVERDONE WITH THE EWD EXTENT OF THE QFP FIELD ASSOCIATED WITH THE INVERTED TROF. THIS IS SUPPORTED BY THE FACT THAT THE OPERATIONAL GFS IS FORECASTING POPS WELL ABOVE THE ENSEMBLE AVERAGE FOR THE WEEKEND. THEREFORE...PART OF SE MO WILL HAVE A CHANCE OF SHWS SAT AND SUN IN THE FCST...BUT EVERYONE ELSE WILL BE BLESSED WITH ONLY A SOMEWHAT CLOUDY FCST. ON MON...IT IS POSSIBLE THAT SOME PCPN COULD AFFECT THE PENNYRILE REGION OF WRN KY AS THE 500MB TROF DIGS AND AN ATTENDANT APPALACHIAN SFC LOW TO THE SOUTH OF THE FCST AREA MOVES EAST. A SFC RIDGE OF HIGH PRESSURE OVER THE AREA SHOULD PROVIDE A SLOW WARMING TREND AND DRY WX THROUGH DAY 7. TEMPS...ITS STEADY AS SHE GOES...NOT MUCH CHANGE IN MAX/MINS AS GUIDANCE IS IN REASONABLE AGREEMENT. WE WILL BE EXPERIENCING MUCH BELOW NORMAL TEMPS THRU THE WEEKEND. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB
Hazardous weather outlook, Jul 23, 4:05 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 405 PM CDT FRI JUL 23 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-241000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 405 PM CDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS EVENING WILL BE MAINLY SOUTH OF A LINE FROM MADISONVILLE KENTUCKY...THROUGH PADUCAH...TO WEST OF CAPE GIRARDEAU. A FEW ISOLATED STORMS WILL REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN WILL ACCOMPANY THE SLOW MOVING STORMS. THE STORMS WILL END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ALWAYS URGED TO REPORT ANY OCCURRENCES OF SEVERE WEATHER. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:24 PM CDT | Severe Thunderstorm Warning | PAH | Pope | 51 min |
| Jul 22, 7:36 PM CDT | Flash Flood Warning | PAH | Pope | 3 hr |
| Jul 22, 7:03 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 42 min |
| Jul 23, 3:50 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 40 min |
| Jul 23, 6:02 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.